Alert archive / California / Snow Advisories in 2007
Snow Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this snow advisory at Feb 28, 2007, 5:11 AM PST for San Diego County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2007, 5:11 AM PST (13:11 UTC)
- Expired
- Feb 28, 2007, 10:00 AM PST
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSGX 281311 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 511 AM PST WED FEB 28 2007 CAZ058-281800- /O.NEW.KSGX.SN.Y.0002.070228T1311Z-070228T1800Z/ SAN DIEGO COUNTY MOUNTAINS- 511 AM PST WED FEB 28 2007 ...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. BANDS OF SHOWERS CONTINUE TO CROSS INTO THE SAN DIEGO COUNTY MOUNTAINS AS A COLD FRONT SWINGS THROUGH. THE SNOW LEVEL WILL BE DOWN TO 3000 FEET THIS MORNING. THIS WILL MAKE ROADS SUCH AS I-8 AND SUNRISE HIGHWAY TREACHEROUS DUE TO BOTH SNOW AND BLACK ICE. THE SHOWERS SHOULD TAPER OFF LATE THIS MORNING. UP TO FOUR INCHES OF NEW SNOW ARE POSSIBLE FROM THIS MORNINGS FRONT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MACKECHNIE
1 follow-up statement
000 WWUS46 KSGX 281731 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 931 AM PST WED FEB 28 2007 CAZ058-281845- /O.EXP.KSGX.SN.Y.0002.000000T0000Z-070228T1800Z/ SAN DIEGO COUNTY MOUNTAINS- 931 AM PST WED FEB 28 2007 ...SNOW ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this snow advisory went out at Feb 28, 4:00 AM PST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 28, 4:00 AM PST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST WED FEB 28 2007
.SYNOPSIS...
ANOTHER COLD FRONT WILL MOVE ACROSS SOUTHERN CALIFORNIA BRINGING
SHOWERS THIS MORNING...ESPECIALLY IN SAN DIEGO COUNTY.
SHOWERS WILL TAPER OFF DURING THE AFTERNOON. STRONG WINDS WILL
CONTINUE OVER THE DESERT AREAS THIS MORNING HOURS THEN DIMINISH
DURING THE AFTERNOON. HIGH PRESSURE BUILDING TO THE NORTH
THURSDAY WILL CAUSE OFFSHORE FLOW. GUSTY NORTHEAST WINDS AND A
WARMING TREND ARE EXPECTED FRIDAY THROUGH SATURDAY. SUNDAY THROUGH
NEXT TUESDAY SHOULD CONTINUE TO BE WARMER THAN NORMAL AND DRY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SHORTWAVE AND WEAK COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA
THIS MORNING WITH MOST OF THE SHOWER ACTIVITY IN SAN DIEGO COUNTY.
UP TO 4 INCHES OF SNOW SHOULD FALL THIS MORNING IN THE SAN DIEGO MTS
SO WILL LEAVE SNOW ADVISORY GOING THERE. JET STREAM HAS MOVES SOUTH
HELPING WINDS DIMINISH OVER MTS AND DESERTS...BUT HAVE LEFT WIND
ADVISORY GOING TIL NOON FOR JUST THE COA VALLEY AND SAN DIEGO DES.
SHOWERS WILL TAPER OFF THIS PM AS THE TROUGH MOVES EAST.
SURFACE HIGH PRESSURE BUILDING TO THE NORTH AND HIGH PRESSURE RIDGE
BUILDING ALONG THE COAST THU THROUGH SAT WILL CAUSE OFFSHORE FLOW.
WINDS SHOULD PEAK FRIDAY NIGHT/SATURDAY MORNING TIME PERIOD. LATEST
WIND GUST GUIDANCE FROM 00Z MODELS IS SHOWING 35-60 MPH GUSTS IN
FAVORED LOCATIONS. TEMPERATURES BEGIN TO WARM UP QUICKLY FROM FRIDAY
ON...PEAKING SATURDAY AND SUNDAY ABOUT 10-15 DEGREES ABOVE NORMAL. A
SLIGHT COOL DOWN ON MONDAY AND TUESDAY AS OFFSHORE FLOW
WEAKENS...BUT HIGH PRESSURE RIDGE ALOFT...5820 METERS AT 500
MB...INDICATES THESE DAYS WILL BE WARMER THAN NORMAL AND DRY.
&&
.AVIATION...
281000Z...SHOWERS WERE MOVING SOUTHEAST ABOUT 20 MPH EARLY THIS
MORNING. MODELS INDICATE MOST ACTIVITY WILL BE ENDING ABOUT 12-15Z.
SKIES SHOULD BE MOSTLY CLEAR AFTER ABOUT 17Z WITH MOST CLOUDS UP
AGAINST THE MOUNTAINS. BASES WILL BE QUITE HIGH ABOUT 5000 FT MSL
WITH LOCAL BASES ABOUT 3000 FT MSL. VIS MAINLY VFR WILL LOCAL MVFR
NEAR THE FOOTHILLS. WINDS WERE GRADUALLY DECREASING. STRONG WINDS IN
THE LOWER DESERTS WERE DECREASING BUT STILL GUSTING TO ABOUT 25 KT
EARLY THIS MORNING. GUSTY WINDS ALOFT ARE EXPECTED TO DROP OFF BY
THIS EVENING...ABOUT 05Z. WINDS AT 5K FT...WEST 25-35 KT...BECOMING
WEST TO NORTHWEST 15-20 KT LATE THIS AFTERNOON THROUGH THU
MORNING...THEN NORTH 5-15 KT LATE THU MORNING THROUGH AFTERNOON.
WINDS AT 10K FT...WEST 40-55 KT...BECOMING NORTHWEST 30-40 KT LATE
AFTERNOON THROUGH THIS EVENING THROUGH THU MORNING...THEN NORTHWEST
20-30 KT LATE THU MORNING THROUGH AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL NOON FOR COACHELLA
VALLEY AND SAN DIEGO COUNTY DESERTS UNTIL NOON.
PZ...SMALL CRAFT ADVISORY UNTIL 10 PM PST FOR COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MACKECHNIE
AVIATION/MARINE...WHITLOW
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Feb 27, 4:00 PM PST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE FEB 27 2007 CAZ042-043-048-050-055>058-060>062-PZZ750-775-281200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA .DAY ONE...TONIGHT STRONG WINDS OVER THE DESERT AREAS WILL CONTINUE TO CREATE AREAS OF BLOWING SAND AND DUST. POOR VISIBILITY AND STRONG CROSS WINDS WILL MAKE TRAVEL VERY HAZARDOUS. SEE LAXNPWSGX. RAIN AND SNOW WILL BE INCREASING AGAIN LATE TONIGHT. THE COMBINATION OF WIND...SNOW...AND FOG WILL CAUSE VERY LOW VISIBILITIES AT TIMES IN THE MOUNTAINS AND CREATE HAZARDOUS TRAVEL CONDITIONS. THE PRECIPITATION IS EXPECTED TO DECREASE WEDNESDAY AFTERNOON. SEE LAXWSWSGX. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY FOR WEDNESDAY...VERY STRONG GUSTY WEST WINDS WITH BLOWING SAND AND DUST WILL CONTINUE OVER THE DESERTS CAUSING POOR VISIBILITY AND HAZARDOUS DRIVING CONDITIONS. SEE LAXNPWSGX. RAIN AND SNOW WILL ALSO CONTINUE WEDNESDAY. OVER THE MOUNTAINS THE COMBINATION OF WIND...SNOW...AND BLOWING SNOW WILL CONTINUE HAZARDOUS TRAVEL CONDITIONS. SEE LAXWSWSGX. FOR THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. FOR FRIDAY AND SATURDAY...NORTHEAST WINDS GUSTING OVER 45 MPH BELOW PASSES AND CANYONS AND VERY LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS BUT A FIRE WEATHER WATCH IS NOT ANTICIPATED DUE TO THE RECENT PRECIPITATION. FOR SUNDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:28 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 16 hr |
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.